It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Reflex Sympathetic Dystrophy (RSD) (CRPS) Message Board


Reflex Sympathetic Dystrophy (RSD) (CRPS) Board Index


My husband, who has RSD, was weaned off Lyrica and onto Topamax. As I recall, he decreased the Lyrica at the same time he increased the Topamax, so he was not totally off the Lyrica before starting the Topamax. So there was a period of time he was on both, and then just the Topamax. You definitely need to wean off it slowly. Topamax did not work for him because of the side effects. He lost weight, but he also became very depressed and slept all the time. I think he lost weight because he slept until 5:00 PM and had only one meal a day. Sorry, but I thought you should know. He is back on Lyrica now, and his weight has stabilized after gaining back the weight he lost.
Sunny
I don't have RSD but do have a compressed nerve from multiple foot surgeries. I switched from Lyrica to Topamax because I had gained a few pounds on Lyrica as well as from just being less active the last couple of years due to the foot surgeries. I hate to say that I did not have a good experience with Topamax. I am in the process of tapering down now. Your experience may be really good and I hope it is.

I didn't really have a lot of weight to lose and I did lose 8 pounds but the price I paid to lose it was not worth it! I have had horrible diarrhea for the entire time I've been on Topamax and no appetite. Honestly, you would think I would have lost more weight than I have. Probably haven't because all I've been able to eat is bread. My doctor started me slowly at 25 mg a week, working up to 100 but as soon as I hit 50 mg the diarrhea started and got steadily worse. I had heard that sometimes it goes away after a month but I am now in week five and back down to 50 mg and still have it.

It did have a mood stabilizing effect which I think I would have really enjoyed. It was fairly effective for the pain, but I think the Lyrica was better. The side effect I had with Lyrica was blurred vision. I'm not sure what, if anything, I will try now.

I really hope it works for you. I had high hopes and am really disappointed that it didn't for me.





All times are GMT -7. The time now is 02:56 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!